MAUDE Adverse Event Report: TEURMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET

TEURMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET
Catalog Number 70700
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a red blood cell exchange (rbcx) an operator found air bubbles in the return air chamber during prime on a cobe spectra device.They stated that the chamber air could not be removed from the return section.Per the customer, all luer connections were not tight, the blood diversion pouch was not inflated with air, no air was being drawn in through the ac line or filter, and there was no clotting in the set.The patient was not connected at the time therefore, no medical intervention was required.The customer declined to provide patient id.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.Per follow up, it was found that air was not past the point of last detection and there was no air returned to the patient.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description

Brand Name
COBE SPECTRA
Common Device Name
COBE SPECTRA RBCX SET
Manufacturer (Section D)
TEURMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20641476
Report Number1722028-2024-00461
Device Sequence Number7423039
Product Code GKT
UDI-Device Identifier05020583707009
UDI-Public05020583707009
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK040086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue Number70700
Device Lot Number08G15205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight70 KG